MAUDE Adverse Event Report: BIOMERIEUX SA PREVI® COLOR GRAM INSTRUMENT V2

BIOMERIEUX SA PREVI® COLOR GRAM INSTRUMENT V2
Model Number 414292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of bad coloration issues when testing strains with the previcolor® gram instrument v2 (ref.414292 ¿ serial number: (b)(4)).The customer first noticed the issue after obtaining incorrect identification results using their vitek® 2 instrument.The customer stated the incorrect identification results were due to incorrect gram stain results.The customer then performed a gram stain using their previcolor® gram instrument v2 and a gram negative bioball® escherichia coli strain.The gram stain result was purple in color indicative of a gram positive result.Biomerieux customer service requested information regarding impacted patient results but has not received a response.There is no indication or report from the laboratory that the discrepant results led to any adverse event related to any patient's state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in france regarding bad coloration issues when testing strains with the previcolor® gram instrument v2 (ref.(b)(4)¿ serial number: (b)(6).The customer first noticed the issue after obtaining incorrect identification results using their vitek® 2 instrument.The customer stated the incorrect identification results were due to incorrect gram stain results.The customer then performed a gram stain using their previcolor® gram instrument v2 and a gram negative bioball® escherichia coli strain.The gram stain result was purple in color indicative of a gram positive result.A biomérieux internal investigation has been completed with the following results: there is no capa, no non conformity on previ color linked with customer 's complaint.Instrument return and repair: the previ color v2 instrument was returned for investigation and repair.No issues were observed when the instrument was received.As a preventative action, the valve distribution board of the reagents, all the nozzles and all the inserts were replaced.After replacement, volume tests and task tests conformed to specifications.The instrument functioned as expected.Suspected root cause : unknown as the issue was not observed when the instrument was received.The defective spare part causing the staining issue was not identified.See.

Brand Name
PREVI® COLOR GRAM INSTRUMENT V2
Common Device Name
PREVI® COLOR GRAM INSTRUMENT V2
Manufacturer (Section D)
BIOMERIEUX SA
chemin de l orme
marcy l etoile 69280
FR  69280
MDR Report Key9863020
Report Number8020790-2020-00036
Device Sequence Number19621424
Product Code KPA
UDI-Device Identifier03573026415310
UDI-Public03573026415310
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1